Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 23, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 22, 2022, 7:41 AM CST for Montgomery County, Stewart County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2022, 7:41 AM CST (13:41 UTC)
- Expired
- Feb 22, 2022, 8:15 AM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 39 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 22, 3:52 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 473 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 6:32 AM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Feb 22, 6:32 AM CST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 632 AM CST Tue Feb 22 2022 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Latest surface analysis depicts a rather moist airmass in place across the mid state this morning. Dewpoints are generally in the 50s. The earlier rainfall has moved on off to the east but it did manage to put down up to an inch of rainfall across northwestern areas. Latest radar trends do support an overall break in the widespread activity through the morning hours. Should start to see some scattered convection begin to work into western areas in the afternoon. That said, we will undergo some destabilization in the afternoon. As the stronger forcing reaches the area in the mid to late afternoon, we could see some strong to severe tstms with straight line wind damage being the main threat. The timing for the severe weather potential will be 2p to 5p northwest, 4p to 7p central zones, 6p to 10p Plateau. As for the flood potential, The heaviest rainfall looks like it will occur across central and especially southeastern areas. Forcing will increase in the late afternoon and will combine with the added instability. Pwat values are on the high side for this time of year so the moisture is there. However, the models have backed down some from overall qpf amounts. Furthermore, the periphery does not show any significant gradients with the exception of that part of KY closest to the OH river. Therefore, will let the flood watch continue as is, but will remove the locally higher totals north of the 2-3 inch expected amounts. Took a look at a potential wind advisory for today. We do get some reasonable subsidence through 18Z so will see some definitive wind gusts. Overall however, it looks like sustained winds of 15-25 mph with gusts up to 35mph. This is just below advisory criteria. Moving on, the showers and tstms will move out just after 12Z on Wednesday and will provide a brief lull in the activity before the next system. The southerly component within the upper levels will establish itself in the post frontal sector and we will see a surface trough develop over the northwestern Gulf with overrunning precip quickly spreading northward. The 850 mb front will set up across our area and provide some strong overrunning Wed nt into Thu. As surface energy reaches the area on Thursday night we will see rainfall continue. 1 to 2 inches of additional rainfall cannot be ruled out for the Wed nt through Thu nt period. For the near term temps, Mild temps today and then turning more seasonal behind the fropa on Wednesday into Thursday. In the ext fcst, The subtropical jet will continue to be active on Friday following the Thu nt fropa. Surface energy will develop along the northern Gulf and spread moisture our way once again. Colder air feeding into the system does not look cold enough for any consequential snowfall. We could see some light snow on the back edge of the moisture Saturday night. But overall, the sufficiently cold air does not catch up to the deeper precip producing moisture. At any rate, liquid precip amounts look like around one tenth of an inch northwest to up to one half inch southeast. Temps though the extended period will run around 5 to 10 degree below normal. && .AVIATION... 12Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Multiple admendments likely due to actual ceiling/vsby/terminal weather fluctuations thru 23/12Z. Of particular note, LLWS at all terminals with speed shear approaching 50-55kts at top of 2 Kft layer CKV/BNA/MQY thru 22/18Z. Shwrs/tstms should prevail across terminals thru much of forecast period. Mixture of MVFR/IFR ceilings thru 23/12Z. Sly prevailing sfc winds 10-15kts with gusts to 30kt at times. Gust possible CKV to 50kts with potential of svr tstms at CKV until at least 22/17Z. Can not rule out this svr tstm potential for other terminals but specifics on timing presently not detailed enough to mention in either TEMPO or prevailing Group. Surface cold frontal passage will result in winds veering from S/SW to NW at terminals 23/00Z-23/12Z. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch from noon CST today through Wednesday morning for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........JB Wright
Hazardous weather outlook, Feb 22, 5:11 AM CST, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 511 AM CST Tue Feb 22 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-231100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 511 AM CST Tue Feb 22 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and Tonight. Heavy rainfall embedded within an rainfall event will be possible through tonight which may lead to flooding/flash flooding concerns across mid state region. Also, some strong to severe thunderstorms will be possible through tonight with damaging winds, large hail, and isolated tornadoes main concerns. Outside of thunderstorms, southerly winds around 15 to 20 mph with gusts to around 35 mph will be possible today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heavy rainfall embedded within a rainfall event Wednesday night through Friday afternoon will be possible which may lead to flooding/flash flooding concerns across mid state region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 mph(Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Special weather statement, Feb 22, 7:24 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
724 AM CST Tue Feb 22 2022
TNZ005-006-023-221415-
Stewart TN-Montgomery TN-Houston TN-
724 AM CST Tue Feb 22 2022
...Strong thunderstorms will impact portions of western Montgomery,
Stewart and Houston Counties through 815 AM CST...
At 724 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southwest of Canton to near Paris.
Movement was east at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dover, Erin, Clarksville, Tennessee Ridge, Big Rock, Cumberland City,
Land Between The Lakes, Houston County Airport, Indian Mound, Palmyra
and Woodlawn.
This includes Interstate 24 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 1100 AM CST for Middle
Tennessee.
&&
LAT...LON 3666 8785 3663 8785 3664 8732 3633 8750
3633 8751 3625 8755 3625 8795 3631 8796
3645 8806 3656 8803 3668 8807
TIME...MOT...LOC 1324Z 260DEG 53KT 3667 8808 3633 8834
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:16 PM CST | Special Weather Statement | OHX | Bedford, Marshall | 29 min |
| Feb 21, 7:46 PM CST | Special Weather Statement | OHX | Houston | 29 min |
| Feb 22, 7:24 AM CST | Special Weather Statement | OHX | Houston, Stewart | 51 min |
| Feb 22, 8:12 AM CST | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 48 min |
| Feb 22, 8:34 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson | 26 min |
| Feb 22, 8:56 AM CST | Special Weather Statement | OHX | Robertson, Sumner | 64 min |
| Feb 22, 8:59 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson, Sumner | 30 min |
| Feb 22, 9:05 AM CST | Special Weather Statement | OHX | Cheatham, Dickson, Humphreys | 40 min |
| Feb 22, 9:26 AM CST | Areal Flood Advisory | OHX | Dickson, Houston, Humphreys, Montgomery, Robertson, Stewart | 3 hr |
| Feb 22, 9:36 AM CST | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Humphreys | 39 min |
| Feb 22, 9:55 AM CST | Special Weather Statement | OHX | Clay, Macon, Sumner, Trousdale | 50 min |
| Feb 22, 10:18 AM CST | Special Weather Statement | OHX | Davidson, Smith, Wilson | 42 min |
| Feb 22, 10:22 AM CST | Areal Flood Advisory | OHX | Cheatham, Dickson, Hickman, Humphreys, Montgomery, Perry and 1 more | 3 hr |
| Feb 22, 10:34 AM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Macon, Robertson, Rutherford, Sumner and 3 more | 3 hr |
| Feb 22, 10:39 AM CST | Special Weather Statement | OHX | Clay, Jackson | 51 min |
| Feb 22, 10:58 AM CST | Special Weather Statement | OHX | Fentress, Jackson, Overton, Pickett | 47 min |
| Feb 22, 11:02 AM CST | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Overton, Pickett, Smith and 2 more | 3 hr |
| Feb 22, 11:03 AM CST | Areal Flood Advisory | OHX | Hickman, Lewis, Maury, Perry, Rutherford, Wayne and 1 more | 3 hr |
| Feb 22, 11:39 AM CST | Special Weather Statement | OHX | DeKalb, Putnam | 51 min |
| Feb 22, 11:41 AM CST | Areal Flood Advisory | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Pickett and 4 more | 3 hr |
| Feb 22, 1:51 PM CST | River Flood Advisory | OHX | Davidson | 2 hr |
| Feb 22, 4:19 PM CST | River Flood Advisory | OHX | Davidson | 3 hr |
| Feb 22, 4:31 PM CST | Areal Flood Advisory | OHX | Davidson, Hickman, Lewis, Maury, Perry, Rutherford and 3 more | 119 min |
| Feb 22, 4:32 PM CST | River Flood Advisory | OHX | Hickman | 6 hr |
| Feb 22, 5:18 PM CST | Areal Flood Advisory | OHX | Bedford, Giles, Lawrence, Lewis, Marshall, Maury and 2 more | 117 min |
| Feb 22, 5:28 PM CST | Special Weather Statement | OHX | Giles, Lawrence | 32 min |
| Feb 22, 5:40 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.